What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 6, 9:23 PM EST, 37 minutes earlier.
Area forecast discussion, Jul 6, 9:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1023 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Very warm and humid weather through the weekend, with mainly
afternoon and evening showers and thunderstorms. A cold front
brings relief for early next week. Hot and muggy by midweek.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 1023 PM Saturday..
Modified POPs through the overnight period to continue
reflecting latest radar and model trends. Temperatures were also
tweaked to mirror observations from around the region this
evening.
As of 745 PM Saturday...
Thunderstorms in the area have tarnished temperatures across the
region, so tweaked them down a few degrees to better align with
current observations. Also touched up POPs for our southeast
Ohio Counties to reflect storms moving in from WFO ILN's
territory.
As of 200 PM Saturday...
Ribbons of theta-e advection should serve as the primary focus
for convection thru early aftn and have coded POPs based on RAP
depiction of these features. An uptick on storm motion is
expected thru the afternoon with mean flow increasing a hair, as
already evident with the recent radar returns.
Meanwhile, a front will be sagging south this afternoon, taking
until early this evening to slip into southeast OH. This will
eventually take over as the main forcing for ascent, with
convection becoming more numerous along and ahead of the
boundary. PWAT values are progged to reach or eclipse 2" as
deep moisture pools in the vicinity of the baroclinic zone by
late afternoon/early evening. This, combined with a deep warm
cloud layer, would mean for very efficient downpours with very
heavy rain rates. There is the potential for a period of
training this evening from portions of southeast OH and into
northern WV which would further exacerbate the flash flood
threat.
After collaboration with neighboring offices, I have elected to
hoist a Flash Flood watch thru late tonight across the northern
WV Lowlands and northeast WV mountains, where FFG is lowest.
There is concern that, even in portions of southeast OH where
guidance is a bit higher, that isolated high water is possible.
Front will settle into central portions of the CWA late tonight
with coverage of activity gradually decreasing. The front will
gradually settle south on Sunday with convection chances highest
across the southern third of the CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 245 PM Saturday...
Where the cold front resides at the start of the short term will
be key in terms of PoPs Sunday evening. Guidance suggests rain
tapering off from west to east on Monday as high pressure
expands over the Great Lakes region. Higher elevations will
likely see showers and storms continue through the day on Monday
before beginning to relish in the drier weather associated the
encroaching high on Tuesday.
Temperatures gradually rise through the period, especially by
Tuesday as shortwave ridging and height rises come into play. At
which time, we can expect to see afternoon highs in the upper
80s (lowlands) and low- to mid-70s (mountains).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 245 PM Saturday...
High pressure remains in control on Wednesday, with afternoon
temperatures maxing out in the low 90s. This is in response to a
warm front surging northward ahead of the next upper trough
sinking down from the upper Plains. Shower and thunderstorm
chances increase by late Wednesday night and remain prominent
overhead through the end of the work week once the cold front is
progged to cross through Central Appalachia. Quiet weather is
then suggested to return for the weekend.
Temperatures remain hot through the long term with no sign of
relief from higher dew points, resulting in continuing muggy
conditions.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 800 PM Saturday...
Unsettled weather continues this evening with numerous showers
and storms crossing through the region. As has been the case the
past few days, VFR will hold at all terminals that reside
outside of the storms, while briefly falling to sub-MVFR beneath
any heavy storm. Handled this with TEMPO groups at all TAF sites
from 00-04Z when the best organization of storms are expected.
The overnight period of the forecast will encompass a hodgepodge
of flight restrictions due to low stratus and fog development.
A cold front is progged to sink southward into Central
Appalachia through the night, bringing an end to showers and
storms. However, quickly behind the conclusion of precip, the
likelihood for fog increases, especially at terminals that
encounter TSRA. During the predawn hours, low stratus is
expected to filter into the northern half of the forecast
region, plaguing EKN, CKB, and PKB with IFR and possibly LIFR
cigs.
Low ceilings will struggle to scatter Sunday morning, but should
improve by midday with daytime heating and mixing. Another round
of showers and storms are likely to impact terminals Sunday
afternoon as the front sluggishly pushes southward towards the
Carolinas. VCTS is currently displayed for many of the sites
towards the end of this current TAF period, with refinement to
timing and intensity of storms likely with future forecasts.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing and intensity of low stratus and
fog may differ from forecast Sunday morning.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 07/07/19
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H M H H H L L M L
HTS CONSISTENCY H H H H H H L M M M M M
BKW CONSISTENCY H H H H H H M M M M L L
EKN CONSISTENCY H H H H H H L H L L L L
PKB CONSISTENCY H H H H M H H H H L L L
CKB CONSISTENCY H H H M L H L L L H H M
AFTER 00Z MONDAY...
IFR possible in fog and stratus Monday and Tuesday mornings.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 5 AM EDT Sunday for WVZ009>011-017>020-
028>032-039-040-521>523-525-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...30/MEK
NEAR TERM...30
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...MEKHazardous weather outlook, Jul 6, 10:49 AM EST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1149 AM EDT Sat Jul 6 2019
WVZ009>011-017>020-028>032-039-040-521>523-525-526-071600-
Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Northwest Randolph-
Southeast Randolph-
1149 AM EDT Sat Jul 6 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Widely scattered showers and storms are expected Saturday afternoon
and evening. Some of the stronger storms could produce damaging
winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>008-
013>016-024>027-033-034-515>520-524-071600-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-
Boone-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Southeast Pocahontas-
1149 AM EDT Sat Jul 6 2019
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northeast West Virginia, southeast West Virginia, southern West
Virginia and western West Virginia.
.DAY ONE...This Afternoon and Tonight.
Localized flash flooding is possible this afternoon and evening,
especially in areas that receive multiple rounds of thunderstorms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and storms will continue on Sunday. Localized flash flooding
is possible in areas that receive multiple rounds of thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 6, 8:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HEAVY RAIN ELLENBORO 39.27N 81.06W
07/06/2019 M0.31 INCH RITCHIE WV EMERGENCY MNGR
0.31 INCHES IN 9 MINUTES
&&
EVENT NUMBER RLX1901827
JSHLocal storm report, Jul 6, 8:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HEAVY RAIN WHIPPLE 39.52N 81.41W
07/06/2019 M3.80 INCH WASHINGTON OH PUBLIC
3.8 INCHES OF RAIN FELL BETWEEN 734 PM & 9:44 PM.
&&
EVENT NUMBER RLX1901828
JSHLocal storm report, Jul 6, 8:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
950 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HEAVY RAIN CHESTERHILL 39.49N 81.87W
07/06/2019 M1.82 INCH MORGAN OH PUBLIC
1.81 INCHES OF RAIN FELL BETWEEN 7:59 PM & 9:04 PM.
&&
EVENT NUMBER RLX1901829
JSHLocal storm report, Jul 6, 8:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
953 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FLASH FLOOD NUTTER FORT 39.26N 80.32W
07/06/2019 HARRISON WV PUBLIC
FLOODED STRUCTURE ON OHIO AVENUE.
&&
EVENT NUMBER RLX1901830
JSHSpecial weather statement, Jul 6, 8:53 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
953 PM EDT Sat Jul 6 2019
WVZ018>020-029-030-070230-
Calhoun-Doddridge-Ritchie-Lewis-Gilmer-
953 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN...
SOUTHEASTERN RITCHIE...SOUTHWESTERN DODDRIDGE...GILMER AND
NORTHWESTERN LEWIS COUNTIES...
At 952 PM EDT, a strong thunderstorm was located 9 miles northwest of
Glenville, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Glenville, Grantsville, Cedar Creek State Park, Sand Fork, Pullman,
Auburn, Smithville, Baldwin, Stouts Mills, Grove, Leopold, Troy,
Newberne, Coxs Mills, Linn, Big Springs, Berea, Tanner and Burnt
House.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3914 8064 3887 8072 3886 8073 3892 8119
3921 8101
TIME...MOT...LOC 0152Z 280DEG 13KT 3904 8095
12Local storm report, Jul 6, 9:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD SALEM 39.28N 80.57W
07/06/2019 HARRISON WV PUBLIC
WATER OVER ROAD ON RT 23 BETWEEN SALEM AND DODDRIGE
COUNTY LINE.
&&
EVENT NUMBER RLX1901831
JSH